Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Having nausea and discomfort in upper stomach. Taking pariet. Use of the medicine?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
hi, I'm enquiring about the medication pariet. I have been having nausea for 3 months, upper stomach, and discomfort there too. Had lots of tests done and all negative. Doc put me on Pariet today.
Posted Sun, 31 Mar 2013 in Digestion and Bowels
Answered by Dr. Akhilesh Dubey 42 minutes later
Thanks for your query to XXXXXXX
I have gone through your history completely and following are my comments:
1) Pariet is acid suppressing drug belonging to PPI (Proton Pump Inhibitor) group and useful in hyper acidity related stomach disorder or ulcers and relatively safe.
2) You have suffered vomiting and some infection and received course of antibiotics like Augmentin and Flagyl, which can sometimes cause vomiting and stomach upset.
3) You have lost weight about 7 kg which I presume is unintentional that is significant, we must try to find cause for it if any?
4) Your investigations done so far are negative, so anti emetic (Maxalon) was given.
5) Please watch for effects of Rabeparazole (Pariet) and you can discuss about medicine called Ondansetron for nausea and vomiting. This should help you.
6) In your case prebiotics and probiotics may help to normalize the gut.
Hope this is useful for you; please let me know if there is any doubt, I will be happy to help.
Dr. A. Dubey M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor